Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 14, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 10, 2013, 3:48 PM CDT for Mitchell County, Osborne County, Kansas. It took effect at Jun 11, 2013, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2013, 3:48 PM CDT (20:48 UTC)
- In effect from
- Jun 11, 2013, 11:00 AM CDT
- Expired
- Jun 11, 2013, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -621 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS73 KGID 102048 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 348 PM CDT MON JUN 10 2013 ...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS... .A STATIONARY FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO NEBRASKA TONIGHT...AS LOW PRESSURE STRENGTHENS NEAR THE INTERSECTION OF THE NEBRASKA-KANSAS-COLORADO BORDERS. HOTTER AND DRIER AIR WILL RESULT IN VERY DEEP MIXING TO AROUND 13000 FEET...WHICH WILL TRANSFER STRONG WINDS DOWN TO THE SURFACE. KSZ018-019-110500- /O.NEW.KGID.WI.Y.0014.130611T1600Z-130612T0100Z/ OSBORNE-MITCHELL- INCLUDING THE CITIES OF...OSBORNE...BELOIT 348 PM CDT MON JUN 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. * TIMING...FROM LATE TUESDAY MORNING INTO THE EARLY EVENING HOURS. * WINDS...SOUTHWEST 25 TO 32 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
4 follow-up statements
323 WWUS73 KGID 110331 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1031 PM CDT MON JUN 10 2013 ...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS... .A STATIONARY FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO NEBRASKA TONIGHT...AS LOW PRESSURE STRENGTHENS NEAR THE INTERSECTION OF THE NEBRASKA-KANSAS-COLORADO BORDERS. HOTTER AND DRIER AIR WILL RESULT IN VERY DEEP MIXING TO AROUND 13000 FEET... WHICH WILL TRANSFER STRONG WINDS DOWN TO THE SURFACE. KSZ018-019-111200- /O.CON.KGID.WI.Y.0014.130611T1600Z-130612T0100Z/ OSBORNE-MITCHELL- INCLUDING THE CITIES OF...OSBORNE...BELOIT 1031 PM CDT MON JUN 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. * TIMING...FROM LATE TUESDAY MORNING INTO THE EARLY EVENING HOURS. * WINDS...SOUTHWEST 25 TO 32 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
972 WWUS73 KGID 111025 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 525 AM CDT TUE JUN 11 2013 ...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS... .A WARM FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO NEBRASKA TONIGHT TODAY...AS LOW PRESSURE STRENGTHENS NEAR THE INTERSECTION OF THE NEBRASKA-KANSAS-COLORADO BORDERS. HOTTER AND DRIER AIR WILL RESULT IN VERY DEEP MIXING...WHICH WILL TRANSFER STRONG WINDS DOWN TO THE SURFACE. KSZ018-019-111830- /O.CON.KGID.WI.Y.0014.130611T1600Z-130612T0100Z/ OSBORNE-MITCHELL- INCLUDING THE CITIES OF...OSBORNE...BELOIT 525 AM CDT TUE JUN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...FROM LATE TUESDAY MORNING INTO THE EARLY EVENING HOURS. * WINDS...SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
085 WWUS73 KGID 111747 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1247 PM CDT TUE JUN 11 2013 ...WINDY CONDITIONS TUESDAY OVER PARTS OF NORTH CENTRAL KANSAS... .A WARM FRONT WILL LIFT FROM NORTH-CENTRAL KANSAS INTO NEBRASKA TODAY...AS LOW PRESSURE STRENGTHENS NEAR THE INTERSECTION OF THE NEBRASKA/KANSAS/COLORADO BORDERS. THIS WARMER AND DRIER AIR WILL HELP PROMOTE VERY DEEP MIXING...WHICH WILL TRANSFER STRONG WINDS ABOVE THE GROUND DOWN TO THE SURFACE. KSZ018-019-120100- /O.CON.KGID.WI.Y.0014.000000T0000Z-130612T0100Z/ OSBORNE-MITCHELL- INCLUDING THE CITIES OF...OSBORNE...BELOIT 1247 PM CDT TUE JUN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL PEAK AROUND 4 PM CDT...AND SLOWLY DIMINISH THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...CAMPERS AND BUSES. UNSECURED OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
239 WWUS73 KGID 120115 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 815 PM CDT TUE JUN 11 2013 KSZ018-019-120215- /O.EXP.KGID.WI.Y.0014.000000T0000Z-130612T0100Z/ OSBORNE-MITCHELL- INCLUDING THE CITIES OF...OSBORNE...BELOIT 815 PM CDT TUE JUN 11 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH STILL BREEZY...THE WIND IS NO LONGER STRONG ENOUGH TO WARRANT A WIND ADVISORY. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 10, 12:21 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 10, 12:21 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1221 PM CDT MON JUN 10 2013 .UPDATE... ISSUED AT 1220 PM CDT MON JUN 10 2013 MIDDAY TEMPS ARE ON TARGET OR RUNNING 1-2F BEHIND. LXN IS ALREADY 84F AND OUR HIGH IS 90. SO MAY NEED TO ADJUST TEMPS UP OVER WRN DAWSON COUNTY. HIGHS EVERYWHERE ELSE SHOULD WORK OUT JUST FINE. NO OTHER CHANGES NEEDED. UPDATE ISSUED AT 947 AM CDT MON JUN 10 2013 NO SUBSTANTIAL CHANGES NEEDED FOR THE 9 AM ENHANCED SHORT-TERM FCST /ESTF/ UPDATE. 24 HR HGT RISES AT H5 HAVE BEEN 130-160 M AT LBF/OAX. CHANGES AT H7 HAVE BEEN DRAMATIC OVER THE PAST 12 HRS. RIDGE AXIS IS MOVING E OF THE REGION AND THE HOT EML IS NOW ADVECTING OUT OF THE DESERT SW. LBF H7 TEMP ROSE FROM +5 TO +14 AND OAX FROM +4 TO +12. 90F+ HEAT WILL INVADE S AND W OF THE TRI- CITIES AND TODAY WILL BEGIN AN EXTENDED HEAT WAVE FOR THE NEXT SEVERAL DAYS FOR MUCH OF N-CNTRL KS. ALL OTHER PARTS OF OUR FCST AREA THE 90F HEAT WILL BE MORE TRANSIENT. THE HEAT WILL PEAK EVERYWHERE TOMORROW. MORE LATER... && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT MON JUN 10 2013 OVERNIGHT MAP ANALYSIS INDICATES A MID TO UPPER LEVEL LONGWAVE TROUGH OVER THE CENTRAL CONUS...WITH RIDGING OVER THE EAST AND PORTIONS OF THE SOUTHWESTERN CONUS. MID TO UPPER LEVEL JET ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EAST/SOUTHEAST INTO THE NORTHERN AND CENTRAL PLAINS...AND THEN NORTHEAST INTO THE NORTHEASTERN CONUS. MID AND UPPER LEVEL FLOW OVER OUR AREA MAXES OUT AT 70-80KTS BETWEEN 300MB AND 200MB PER 00Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED LONGWAVE TROUGH AND RIDGES...AS WELL AS THREE DISTINCT CLOSED MID LEVEL LOWS. ONE SUCH LOW IS OVER THE MIDDLE MISSISSIPPI VALLEY...ANOTHER IS OVER PORTIONS OF ALBERTA AND SASKATCHEWAN...WITH ONE MORE OVER THE PACIFIC WHICH IS CLOSING IN ON SOUTHERN CALIFORNIA. WATER VAPOR IMAGERY ALSO INDICATES PLENTY OF MID LEVEL MOISTURE OVER THE EASTERN THIRD OF THE CONUS...BUT LITTLE IN THE WAY OF MID LEVEL MOISTURE IS CURRENTLY IN EXISTENCE OVER THE CENTRAL PLAINS. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER CENTRAL IOWA...AND A WEAK RIDGE OF HIGH BAROMETRIC PRESSURE EXTENDS FROM SOUTHEASTERN SOUTH DAKOTA INTO CENTRAL NEBRASKA AND PORTIONS OF NORTHERN KANSAS. THE LOW LEVEL WIND FIELD ACROSS MUCH OF OUR CWA...ESPECIALLY ACROSS OUR EAST...REMAINS LIGHT AND VARIABLE AS WE ARE STILL BEING INFLUENCED BY THE SURFACE RIDGE. DECREASING LOW LEVEL DEWPOINT DEPRESSIONS...WORKING IN CONCERT WITH A VERY LIGHT LOW LEVEL WIND FIELD DUE TO THE PRESENCE OF THE AFOREMENTIONED SURFACE RIDGE...WILL PROVIDE A CHANCE FOR PATCHY FOG ACROSS PORTIONS OF OUR CWA THROUGH SUNRISE THIS MORNING...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA EAST OF HIGHWAY 281 IN CLOSEST PROXIMITY TO THE SURFACE RIDGE. WENT AHEAD WITH PATCHY FOG IN THE GRIDS...AGAIN PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA EAST OF HIGHWAY 281...AS A RESULT. GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN ALL SUGGEST AN OVERALL LACK IN KINEMATIC FORCING SHOULD KEEP OUR AREA DRY BOTH TODAY AND THROUGH MUCH OF TONIGHT...BUT THERE IS SOME UNCERTAINTY ONCE WE GET MUCH PAST 06Z. DIABATIC HEATING COULD PROMOTE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY OVER THE CENTRAL HIGH PLAINS BY LATE THIS AFTERNOON AND THERE IS AN OUTSIDE CHANCE SOME OF THIS ACTIVITY COULD WORK INTO OUR FAR WEST/SOUTHWEST THIS EVENING. THAT BEING SAID...CONFIDENCE IS NOT HIGH THAT THIS WILL BE REALIZED SEEING AS HOW THE 4KM WRF-NMM IS THE ONLY MODEL INDICATING SUCH A SOLUTION. WILL GO AHEAD WITH A DRY FORECAST TODAY AND THIS EVENING AS A RESULT...BUT THIS WILL NEED TO BE MONITORED THROUGH THE DAY. AS FOR THE OVERNIGHT HOURS...THE AXIS OF A 40-50KT 850MB JET STREAK IS EXPECTED TO DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS PORTIONS OF THE CENTRAL PLAINS...WITH THE NOSE OF THIS JET STREAK EXPECTED TO SET UP OVER NORTHEASTERN PORTIONS OF OUR CWA. LOW LEVEL THERMAL ADVECTION ALONG THE AXIS OF THIS JET STREAK COULD CERTAINLY PROMOTE ISOLATED SHOWER AND THUNDERSTORM ACTIVITY OVER PORTIONS OF OUR AREA TONIGHT...HOWEVER MODEL GUIDANCE PROVIDES LITTLE IN THE WAY OF AGREEMENT WITH RESPECT TO WHERE EXACTLY THIS PRECIPITATION WILL BE REALIZED. GIVEN THE FACT THAT ANY SHOWER OR THUNDERSTORM ACTIVITY THAT MAY BE REALIZED TONIGHT SHOULD REMAIN VERY ISOLATED...AND GIVEN THE LOW CONFIDENCE OF ANY ONE LOCATION OBSERVING MEASURABLE PRECIPITATION...OPTED TO KEEP THE FORECAST DRY FOR TONIGHT WITH THE HOPES THAT FUTURE MODEL RUNS WILL PROVIDE A BETTER IDEA OF IF AND WHERE PRECIPITATION MIGHT BE REALIZED TONIGHT...THUS ALLOWING FOR THE POSSIBLE INSERTION OF POPS INTO THE FORECAST. LOW LEVEL RETURN FLOW ON THE BACK SIDE OF THE SURFACE RIDGE SHOULD PROMOTE DECENT LOW LEVEL WARM AIR ADVECTION ACROSS THE CENTRAL PLAINS TODAY. THIS SHOULD RESULT IN WARMER WEATHER TODAY WHEN COMPARED TO SUNDAY...WITH AFTERNOON HIGH TEMPERATURES FROM THE MID 80S TO THE MID 90S FORECAST ACROSS OUR CWA. THE WARMER LOW LEVEL AIRMASS IS ALSO EXPECTED TO PROVIDE OVERNIGHT LOW TEMPERATURES GENERALLY IN THE 60S TONIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 343 AM CDT MON JUN 10 2013 PRIMARY FORECAST CONCERNS LIE WITH HOT TEMPERATURES EXPECTED TUESDAY...AND PRECIPITATION CHANCES. AGAIN THERE HAS NOT BEEN ANY SIGNIFICANT CHANGES IN THE MODELS OVER THE PAST 24 HRS...ESPECIALLY THROUGH THE BEGINNING OF THE LONG TERM PERIOD. MORE UNCERTAINTY STARTS TO ARISE AS WE GET INTO THE MID/LATE PORTION OF THE WORK WEEK AND INTO SATURDAY. AT 12Z TUESDAY...MODELS REMAIN IN GOOD AGREEMENT SHOWING HIGH PRESSURE SET UP OVER THE SRN PLAINS AND BROAD RIDGING REMAINING THE PRIMARY FEATURE IN THE UPPER LEVELS ACROSS THE IMMEDIATE REGION. THE SURFACE PATTERN SHOWS LOW PRESSURE LOCATED OVER THE WRN NEB/KS BORDER...WITH A WARM FRONTAL BOUNDARY EXTENDING EAST THROUGH NEB. DURING THE DAYTIME HOURS...WARMER TEMPS ALOFT WILL CONTINUE TO BUILD NORTH INTO THE CWA...WHICH WILL MAKE FOR A PRETTY TOASTY DAY. THERE IS SOME SLIGHT DIFFERENCES BETWEEN MODELS WITH HOW QUICK/FAR NORTH THIS SFC BOUNDARY WILL ACTUALLY GET THROUGH THE DAY...WHICH COULD AFFECT HOW HIGH TEMPS WILL GET...MAINLY ACROSS NRN PORTIONS OF THE CWA. THIS AREA WILL HAVE A BETTER CHANCES OF SEEING A MORE EASTERLY COMPONENT TO THE WINDS STICK AROUND LONGER...AND HAVE HIGHER DEWPOINTS POOLING IN THAT AREA...MAKING IT HARDER TO REACH THOSE HOTTER TEMPERATURES. FURTHER SOUTH HOWEVER...MODELS ARE IN BETTER AGREEMENT WITH SOLIDLY SOUTH /PERHAPS A TOUCH SOUTHWESTERLY/ WINDS SETTING UP. FORECAST SOUNDINGS SHOWING IMPRESSIVE MIXING POTENTIAL...AND CERTAINLY WASNT GOING TO MAKE ANY UPWARD ADJUSTMENTS TO DEWPOINTS DURING THE AFTERNOON. DEWPOINTS REMAIN TRENDED TOWARD THE NAM/MET. AS FAR AS HIGHS GO...HAVE LOWER/MID 90S GOING IN THE N/NE...AND KEPT THE 105-108 TEMPS GOING IN THOSE FAR SWRN COUNTIES. ROUGHLY THE SERN HALF OF THE CWA WILL BE SEEING THE STRONGER WINDS...WITH A FEW COUNTIES POTENTIALLY FLIRTING WITH WIND ADV CRITERIA...BUT FORECAST REMAINS JUST BELOW THAT AT THIS POINT. THE COMBINATION OF TEMPS/DPS LOOKS TO RESULT IN RH VALUES DROPPING TO NEAR/BELOW 20 PERCENT ACROSS THE SWRN THIRD OF THE CWA TUESDAY AFTERNOON. MOST RECENT FUEL STATUS IS SHOWING THIS AREA HAVING FUELS NOT FAVORABLE FOR EXPLOSIVE FIRE GROWTH...SO NO HEADLINES AT THIS TIME. HOWEVER...DAY SHIFT WILL CHECK WITH PARTNERS TODAY TO VERIFY THE FUEL STATUS...IF THERE IS A CHANGE IN THAT STATUS A HEADLINE WILL NEED TO BE CONSIDERED. AS WE LOOK TO THE LATE AFTERNOON HOURS ON TUESDAY...THERE IS SOME CONCERN WITH THE DEVELOPMENT OF A THUNDERSTORM OR TWO. THOUGH MODELS ARE IN GOOD AGREEMENT SHOWING 700MB TEMPS IN THE 16-18C RANGE ACROSS THE AREA...FAR SWRN PORTIONS OF THE CWA WILL ALSO SEE AN AXIS OF VERY STEEP LAPSE RATES NOSING IN. THE QUESTION IS WILL THIS...ALONG WITH AN APPROACHING WEAK UPPER LEVEL SHORTWAVE DISTURBANCE BE ENOUGH TO GET A COUPLE THUNDERSTORMS GOING. WILL CONTINUE THE INHERITED LOW POPS IN THAT SWRN CORNER OF THE CWA. WITH SOUNDINGS MIXED OUT SO WELL AND BEING VERY DRY...NOT MUCH OF ANYTHING PRECIP-WISE MAY MAKE IT TO THE GROUND...BUT COULD BRING SOME GUSTY WINDS. TURNING TO TUESDAY NIGHT AND WEDNESDAY...MAIN CONCERN IS WHERE THE BETTER PRECIPITATION CHANCES WILL BE. OUTSIDE OF THE POTENTIAL FOR LINGERING THUNDERSTORMS IN THE SWRN CWA...AM KEEPING THE FORECAST THROUGH WEDNESDAY DRY. WILL STATE THAT CONFIDENCE IN IT STAYING THAT WAY IS NOT EXTREMELY HIGH...ESP FOR FAR NRN PORTIONS OF THE CWA. MOST MODEL SUPPORT CONTINUES TO POINT TOWARD THE BETTER FOCUS FOR THIS SHORTWAVE AND RESULTING PRECIP REMAINING JUST OFF TO THE NORTH OF THE CWA...RIDING THE EDGE OF THE CAPPING FROM THOSE WARMER MID LEVEL TEMPS. BUT IT WOULD NOT TAKE MUCH OF A SOUTHWARD SHIFT TO END UP AFFECTING US. THIS DISTURBANCE PASSING THROUGH DOES PUT A BIT OF A DENT IN THE BROAD UPPER LEVEL RIDGING...WITH AN ACCOMPANYING SURFACE COOL FRONT EXPECTED TO PASS THROUGH THE CWA. MODELS SHOWING THE TIMING OF THIS FRONT PUSHING THROUGH MAINLY DURING THE 06-12Z HRS WEDNESDAY. THIS WILL LEAVING NORTHERLY WINDS IN ITS WAKE...WITH HIGH TEMPERATURES CURRENTLY FORECAST ROUGHLY 10 DEGREES OR SO COOLER THAN TUESDAY...WITH MID 80S TO LOWER/MID 90S IN PLACE. AS MENTIONED ABOVE...OVERALL CONFIDENCE IN THE THURSDAY THROUGH SATURDAY TIMEFRAME COULD CERTAINLY BE HIGHER. ESP STARTING THURSDAY NIGHT AND BEYOND...MODELS CONTINUE TO SHOW BETTER POTENTIAL FOR THESE RIDGE RIDING SHORTWAVE DISTURBANCES TO HAVE A GREATER IMPACT ON OUR CWA...WITH THE BETTER CAPPING/WARMER MID LEVEL TEMP AXIS LOOKING TO SHIFT JUST WEST OF THE CWA. KEPT POPS ON THE LOW SIDE...CERTAINLY EXPECTING THERE GOING TO BE PLENTY OF ADJUSTMENTS NEEDED IN THE TIMING AND LOCATION DETAILS OVER THE COMING DAYS. AS FAR AS TEMPERATURES GO...AT THIS POINT MODELS CONTINUING TO SHOW THAT TEMPS ALOFT NOT REACHING THE LEVELS EXPECTED TO SEE ON TUESDAY. HOWEVER...STILL LOOKING AT HIGHS ABOVE AVERAGE FOR THIS TIME OF YEAR...GENERALLY RANGING FROM THE MID 80S IN THE NORTH TO LOWER/MID 90S IN THE SOUTH. BUT KEEP IN MIND...JUST AS THERE WILL LIKELY BE ADJUSTMENTS WITH THE POPS...TEMPS MAY ALSO NEED SOME TWEAKING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1220 PM CDT MON JUN 10 2013 THIS AFTN: VFR WITH JUST SOME SKIFFS OF 25K FT CIRRUS. SSE WINDS 10-15 KTS. TNGT: VFR. COULD SEE SOME PATCHY 15K FT CLOUD DEBRIS FROM ISOLATED TSTMS THAT DEVELOP OVER CO. SE WINDS LESS THAN 10 KTS. LLWS MAY NEED TO BE INSERTED INTO THE TAF. CONFIDENCE WAS NOT HIGH ENOUGH DUE TO MODEL DISAGREEMENT ON THE LOCATION OF THE LLJ. TUE THRU 18Z: VFR. SOME PATCHES OF 15-25K FT CLOUD DEBRIS MAY LINGER. SE WINDS CONTINUE AROUND 10 KTS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HALBLAUB SHORT TERM...BRYANT LONG TERM...ADO AVIATION...HALBLAUB
Hazardous weather outlook, Jun 10, 3:40 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 340 PM CDT MON JUN 10 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 112045- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 340 PM CDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AFTERNOON AND EARLY EVENING...TEMPERATURES WILL BE VERY HOT...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES...MAINLY ALONG AND SOUTH OF A LINE FROM BEAVER CITY NEBRASKA TO SMITH CENTER KANSAS TO OSBORNE KANSAS. SUSTAINED SOUTHWEST WINDS OF 25 TO 32 MPH...AND GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE NORTH CENTRAL KANSAS COUNTIES OF MITCHELL AND OSBORNE. PLEASE SEE THE WIND ADVISORY MESSAGE FOR ADDITIONAL INFORMATION. ISOLATED THUNDERSTORMS MAY DEVELOP AFTER 5 PM. WHILE LITTLE IF ANY RAIN IS EXPECTED...WIND GUSTS NEAR 45 MPH WILL BE POSSIBLE. INTERMITTENT THUNDERSTORMS ARE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/FAY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.